Alert archive / Maine / High Wind Warnings in 2005

High Wind Warning 6, NWS Caribou, ME

November 22, 2005Washington County, Maine

NWS Caribou, ME issued this high wind warning at Nov 22, 2005, 7:48 PM EST for Washington County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2005, 7:48 PM EST (00:48 UTC)
Expired
Nov 22, 2005, 10:51 PM EST
In force
3 hr
Issued by
NWS Caribou, ME

County Washington County, ME

The radar

The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 0.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2005-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2005-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 750 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
750 m²/s²
0-3 km storm-relative helicity
785 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 230048
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
748 PM EST TUE NOV 22 2005

...HIGH WINDS STILL PLAGUING FAR EASTERN MAINE...

.INTENSE LOW PRESSURE IN NORTH CENTRAL MAINE WILL CONTINUE
MOVING AWAY FROM THE REGION FOR THE REST OF THE EVENING.
HOWEVER...STRONG TO POTENTIALLY DAMAGING WINDS...WILL PERSIST
THROUGH THE REMAINDER OF THE EVENING...UNTIL THE LOW PULLS 
AWAY.

MEZ017-030-230400-
/O.NEW.KCAR.HW.W.0006.051123T0048Z-051123T0400Z/
CENTRAL WASHINGTON-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...
CHERRYFIELD
748 PM EST TUE NOV 22 2005

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

WIND GUSTS TO 55 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE
EVENING...PARTICUALLY COASTAL LOCATIONS. THESE STRONG WINDS...
COUPLED WITH A SATURATED GROUND... MAY CAUSE A FEW TREES TO BE
UPROOTED.

IN ADDITION...THE STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT
ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE.

STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR
TV STATION...FOR THE LATEST INFORMATION.


$$
STUREY
1 follow-up statement
000 
WWUS71 KCAR 230351
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1051 PM EST TUE NOV 22 2005

MEZ017-030-230500-
/O.CAN.KCAR.HW.W.0006.000000T0000Z-051123T0400Z/
CENTRAL WASHINGTON-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...
CHERRYFIELD
1051 PM EST TUE NOV 22 2005

...HIGH WIND WARNING IS CANCELLED...

LOW PRESSURE WILL CONTINUE LIFTING NORTH ACROSS THE STATE
OVERNIGHT...ALLOWING WINDS TO DIMINISH. SUSTAINED SOUTH TO
SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL
DIMINISH TO SUSTAINED SPEEDS OF 15 TO 25 MPH OVERNIGHT. THE
STRONGEST WINDS THROUGH THE EARLY MORNING HOURS WILL GENERALLY BE
ALONG THE COAST WHILE ONSHORE WINDS PERSIST. WITH WINDS CONTINUING
TO DIMINISH...THE NATIONAL WEATHER SERVICE IN CARIBOU HAS
CANCELLED THE HIGH WIND WARNING.

$$

NORCROSS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Nov 22, 5:28 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 22, 5:28 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
528 PM EST TUE NOV 22 2005

.SYNOPSIS...
LOW PRESSURE CROSSING THE STATE THIS EVENING WILL CONTINUE NORTH
INTO QUEBEC TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON
WEDNESDAY AND CREST OVER THE STATE WEDNESDAY NIGHT. LOW PRESSURE
WILL APPROACH FROM THE GREAT LAKES ON THANKSGIVING DAY SPREADING
SNOW ACROSS THE REGION DURING THE AFTERNOON. THE SNOW MAY CHANGE
TO RAIN OVER DOWNEAST AREAS BEFORE THE LOW LIFTS NORTH INTO QUEBEC
THURSDAY NIGHT. A BLUSTERY DAY WILL FOLLOW ON FRIDAY AS THE LOW
CONTINUES NORTH INTO QUEBEC.

&&

.SHORT TERM (REST OF TONIGHT)...
BASED ON CURRENT OBSERVATIONS...HAVE ACCELERATED THE TRANSITION OF
RAIN TO SNOW ACROSS ZONE 1. HAVE ALSO REMOVED GUSTS FROM ZONE 15.

&&

.PREVIOUS DISCUSSION...
(ISSUED 351 PM EST TUE NOV 22 2005)

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...THE STRONG STORM
SYSTEM WHICH DRENCHED THE AREA WITH UP TO 2 INCHES OF RAIN WILL
RAPIDLY MOVE NORTH INTO QUEBEC TONIGHT. COLDER AIR WILL WRAP IN FROM
THE WEST BENEATH THE SYSTEM. MOISTURE TRAILING BEHIND WILL COMBINE
WITH THE COLDER AIR TO CHANGE THE RAIN OVER TO SNOW IN FAR WESTERN
AREAS WHERE A FEW INCHES MAY FALL BEFORE THE SNOW TAPERS OFF TO SNOW
SHOWERS LATE TONIGHT. A SMALL RIDGE OF HIGH PRESSURE WILL SLOWLY
BUILD IN FROM THE WEST WEDNESDAY AND CREST OVER THE AREA WEDNESDAY
NIGHT. A VIGOROUS TROUGH OVER THE GREAT LAKES WILL GENERATE LOW
PRESSURE IN THE EASTERN GREAT LAKES LATE WEDNESDAY NIGHT. THE LOW
WILL RAPIDLY LIFT NORTH TO OUR WEST THURSDAY BRINGING SNOW ACROSS
THE AREA DURING THE AFTERNOON. CURRENT MODELS AGREE ON SNOW
BEGINNING OVER DOWNEAST AREAS DURING MID MORNING THANKSGIVING
MORNING AND THEN SPREADING INTO NORTHERN MAINE DURING THE AFTERNOON.
THE STORM WILL RAPIDLY MOVE THROUGH BRINGING A FEW INCHES OF SNOW TO
CENTRAL AND NORTHERN AREAS WITH HIGHER AMOUNTS OVER HIGHER
ELEVATIONS. WARMER AIR MOVING IN BENEATH THE LOW MAY CHANGE THE SNOW
OVER TO RAIN DOWNEAST. THE LOW WILL LIFT NORTH THURSDAY NIGHT AS A
POWERFUL GRADIENT SOUTH OF THE LOW BRINGS COLD AND GUSTY WINDS TO
THE AREA.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...
ACTUALLY LOOKS LIKE A BREAK IN THE WEATHER PTRN COMING UP IN XTND
PERIOD... SYSTEM DISCUSSED ABOVE PROGGED TO LIFT N OF THE AREA BY
ERLY FRI PUTTING THE REGION IN CAA AND CYCLONIC FLOW... COLD
CANADIAN HIGH PRES AT THE SFC BUILDS EWRD INTO THE AREA. THIS HGH
XPCTD TO DOMINATE OUR WX WX COLD TEMPS AND DRY CONDS INTO AT LEAST
ERLY NXT WEEK.
&&

.AVIATION...LIFR CONDITIONS IN RAIN AND LOW CLOUDS WILL GRADUALLY
IMPROVE OVERNIGHT BECOMING VFR DOWNEAST LATE TONIGHT AND MVFR OVER
THE NORTH. CONVECTIVE CELLS ON SATELLITE IMAGERY SHOW THE POTENTIAL
FOR TURBULANT CONDITIONS. ALSO WATCH FOR SOME WIND SHEAR AS THE
LOW CENTER PROGRESSES NORTH.

&&

.MARINE...WILL CONTINUE STORM WARNING IN STRONG WINDS AND HIGH
SEAS TONIGHT. WINDS MAY DIMINISH FOR A WHILE...MAINLY OVER WESTERN
AREAS NEAR BAR HARBOR...AS THE LOW CENTER MOVES OVER TONIGHT.
EXPECT GUSTY WEST WINDS BEHIND THE LOW LATER TONIGHT. SEAS WILL
TOP NEAR 20 FEET THIS EVENING AND SUBSIDE LATER TONIGHT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ016-017-029-030-032 UNTIL 7 PM
     TUESDAY.
  ...FLOOD WATCH FOR MEZ001>006-010-011-015>017-029>032 UNTIL 1 AM
     THURSDAY.
MARINE...STORM WARNING FOR ANZ050 UNTIL 7 PM TUESDAY.

&&

SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...KHW
AVIATION...WOLFE/KHW
UPDATE...NORCROSS
Hazardous weather outlook, Nov 22, 5:13 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
513 PM EST TUE NOV 22 2005

ANZ050-MEZ001>006-010-011-015>017-029>032-232215-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
513 PM EST TUE NOV 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TONIGHT

A FLOOD WATCH REMAINS IN EFFECT TONIGHT ACROSS THE REGION...AS AN
INTENSE LOW PRESSURE SYSTEM SHIFTS THROUGH MAINE.  PLEASE SEE THE
PRODUCT /PWMFFACAR/ FOR ADDITIONAL INFORMATION.

A COASTAL FLOOD WARNING REMAINS IN EFFECT TONIGHT FOR COASTAL
LOCATIONS IN HANCOCK AND WASHINGTON COUNTIES.  PLEASE SEE THE
PRODUCT /PWMCFWCAR/ FOR ADDITIONAL INFORMATION.

A HIGH WIND WARNING REMAINS IN EFFECT FOR DOWNEAST COASTAL AND
A SMALL SECTION OF DOWNEAST INTERIOR MAINE EARLY TONIGHT. PLEASE
SEE THE PRODUCT /PWMNPWCAR/ FOR ADDITIONAL INFORMATION.

RAIN IS EXPECTED TO CHANGE TO SNOW TONIGHT ACROSS MUCH OF NORTHERN
MAINE. SNOW COULD COLLECT FROM 1 TO 4 INCHES IN THE NORTHWEST BY
MORNING.

STRONG WINDS AND ROUGH SEAS ARE EXPECTED ON THE OCEAN FROM
EASTPORT TO STONINGTON TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CLIPPER TYPE LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST ON
THURSDAY. THIS NEXT STORM SYSTEM WILL BRING SOME SNOW TO THE
NORTH...AND RAIN OR SNOW FAR SOUTH...LATER THURSDAY INTO THURSDAY
NIGHT. AT THIS TIME SNOWFALL AMOUNTS LOOK TO BE GENERALLY LIGHT TO
MODERATE ACROSS MOST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT RAIN AND SNOW AMOUNTS...AS WELL AS
WIND REPORTS...ANY DAMAGE...PLUS FLOODING ISSUES.

STUREY

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 3:50 PM ESTHigh Wind WatchCARHancock, Washington13 hr
Nov 23, 3:59 PM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington30 hr

Nearby

High Wind Warnings in Maine, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.